Alert archive / Michigan / Small Craft Advisories in 2009
Small Craft Advisory 39, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 3, 2009, 5:02 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2009, 5:02 AM EDT (09:02 UTC)
- Expired
- Jul 3, 2009, 10:10 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
468 WHUS73 KAPX 030902 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 502 AM EDT FRI JUL 3 2009 LHZ347-031715- /O.NEW.KAPX.SC.Y.0039.090703T0902Z-090703T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 502 AM EDT FRI JUL 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
615 WHUS73 KAPX 032013 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EDT FRI JUL 3 2009 LHZ347-040300- /O.EXT.KAPX.SC.Y.0039.000000T0000Z-090704T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 413 PM EDT FRI JUL 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ADAM
574 WHUS73 KAPX 040210 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EDT FRI JUL 3 2009 LHZ347-040315- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-090704T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1010 PM EDT FRI JUL 3 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 4:33 AM EDT, 29 minutes earlier.
Area forecast discussion, Jul 3, 4:33 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT FRI JUL 3 2009 .SYNOPSIS.../ISSUED AT 433 AM/ HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES REGION THIS HOLIDAY WEEKEND...BRINGING WITH IT IMPROVING CONDITIONS UNDER CLEARING SKIES AND WARMING TEMPERATURES. EXCEPT FOR A CHANCE OF SHOWERS SUNDAY NIGHT ACROSS PARTS OF NORTHEAST MICHIGAN...DRY CONDITIONS LOOK TO CONTINUE INTO THE BEGINNING OF NEXT WEEK AS HIGH PRESSURE PREVAILS. MSB && .SHORT TERM.../ISSUED AT 433 AM/...TODAY UPPER LOW WHICH HAS PLAGUED THE GREAT LAKES MUCH OF THIS WEEK FINALLY FILLING AND OPENING UP EARLY THIS MORNING...LAST MAIN VORTICITY CENTER ROTATING AROUND THIS CIRCULATION DROPPING SOUTHEAST INTO PA/NY. WATER VAPOR IMAGERY SHOWS ANOTHER SHORT WAVE TROUGH OVER NORTHWEST ONTARIO...RUNNING INTO DEFORMATION ZONE ASSOCIATED WITH LARGE SCALE WAVE TO ITS EAST. MID/HIGH LEVEL MOISTURE CONTINUES TO THIN OUT PER 00Z SOUNDINGS/IR IMAGERY...THOUGH SHALLOW MOISTURE BELOW 850MB KEEPING SKIES OVERCAST ACROSS NORTHERN MI EARLY THIS MORNING. MIDNIGHT SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGING INTO THE CENTRAL U.S. FROM CANADA...WITH LOW PRESSURE OVER QUEBEC ASSOCIATED WITH UPPER WAVE. THERE IS A BAROCLINIC ZONE ACROSS NORTHEAST ONTARIO/NORTHWEST QUEBEC WITH THE ASSOCIATED COLD FRONT EXTENDING DOWN INTO EASTERN UPPER. SHORT WAVE OVER NORTHWEST ONTARIO WILL GET NUDGED SOUTHEAST TODAY AS IT CROSSES LAKE SUPERIOR...BUT STRONG UPPER CONVERGENCE WITHIN FRONT SIDE OF AN APPROACHING ANTICYCLONICALLY CURVED JET STREAK WILL KEEP MID LEVELS DRY. CURRENT LOW CLOUD COVER EXPECTED TO PERSIST THIS MORNING...BUT EXPECTED TO MIX OUT THIS AFTERNOON INTO A CU/SC DECK (PROBABLY LATEST ACROSS NORTHEAST LOWER). CANT RULE OUT SOME DRIZZLE THIS MORNING...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN LOWER WITH UPSLOPE FLOW. KMQT 88D HAS BEEN SHOWING A FAIR BIT OF LIGHT RADAR RETURNS THROUGH THE OVERNIGHT WITH SOME -DZ/-RA REPORTED AT CMX/SAW/IMT...WELL SEE IF ANY OF THIS TRIES TO MAKE A RUN AT NORTHWEST LOWER OVER THE NEXT SEVERAL HOURS ALTHOUGH THERE MAY BE A GOOD BIT OF UPSLOPE COMPONENT DRIVING THAT LIGHT PRECIPITATION AS WELL. WILL DECIDE AT PRESS TIME HOW TO HANDLE THIS. AFTERNOON HIGHS EXPECTED TO REACH THE MID 60S TO AROUND 70...COULD BE A BIT WARMER IN SPOTS THAT CAN BREAK INTO SUN EARLIER IN THE AFTERNOON. JPB && .LONG TERM.../ISSUED AT 433 AM/...TONIGHT AND BEYOND NOW THAT THE UPPER LOW OVER SOUTHERN ONTARIO HAS OPENED UP...THIS WILL ALLOW SHORT WAVE ENERGY WHICH HAS BEEN STUCK OVER WESTERN CANADA THIS WEEK TO ESCAPE EAST. THIS WILL SET UP A LITTLE TRAIN OF UPPER LEVEL WAVES THAT WILL MOSTLY ZIP BY TO THE NORTH THROUGH THE WEEKEND. BUT THERE IS A PRETTY BIG DIFFERENCE IN THE GUIDANCE BY THE LATTER HALF OF THE WEEKEND...WITH THE GFS PRETTY PERSISTENT IN SPINNING UP ANOTHER UPPER LOW SOUTH OF JAMES BAY...AND SENDING SOME DECENT HEIGHT FALLS AND A COLD FRONT INTO THE STATE SUNDAY. SUPPORT FOR THIS IDEA COMES FROM THE 03/00Z RGEM RUN...WHICH DIGS ITS UPPER LOW FARTHER SOUTH INTO THE GREAT LAKES. OTHER GUIDANCE IS MORE PROGRESSIVE/FLATTER WITH VARIOUS WAVES...THOUGH A QUICK PEEK AT THE INCOMING 03/00Z ECMWF IS TRENDING TOWARD THE GFS IDEA. SO CANT TOTALLY RULE OUT THE GFS IDEA ESPECIALLY GIVEN OUR RECENT PROPENSITY TOWARD ANOMALOUS UPPER LOWS. SHORT WAVE TROUGH CURRENTLY HEADED TOWARD LAKE WINNIPEG PER WATER VAPOR IMAGERY IS THE KEY...AND HOW IT INTERACTS WITH VORTICITY CENTER CURRENTLY OVER THE SOUTHERN TIP OF JAMES BAY. IN THE NEAR TERM...AT LEAST THROUGH SATURDAY FORECAST CONCERNS ARE FEW...MOSTLY DEALING WITH COOL LOW TEMPERATURES TONIGHT. GUIDANCE DIFFERENCES BEGIN TO IMPACT THE FORECAST SATURDAY NIGHT AND INTO EARLY NEXT WEEK. TONIGHT...NORTHERN MI WILL BE IN BETWEEN AN ELONGATED SHEAR AXIS TO THE NORTH AND AN AREA OF PRECIPITATION TO THE SOUTH AND SOUTHWEST. THIS SHOULD LEAVE THE FORECAST AREA HIGH AND DRY...AND COOL AS WELL WITH INTERIOR LOCALES EXPECTED TO DROP INTO THE 40S. SATURDAY...SHOULD BE THE SAME STORY...ELONGATED UPPER LEVEL TROUGH TO THE NORTH/NORTHEAST OF THE STATE...AND AN AREA OF PRECIPITATION CROSSING FAR SOUTHERN LOWER AND THE OHIO VALLEY. SO INDEPENDENCE DAY ITSELF SHAPING UP TO BE A NICE ONE...WITH PARTLY CLOUDY SKIES AND AFTERNOON HIGHS WARMING INTO THE 70S. WESTERLY WINDS MAY BE A BIT GUSTY ACROSS EASTERN UPPER AND THE TIP OF THE MITT. DIFFERENCES IN EVOLUTION OF UPPER LEVEL PATTERN SOUTH OF JAMES BAY BEGIN TO IMPACT THE FORECAST SATURDAY NIGHT...WITH THE POSSIBILITY OF SOME HEIGHT FALLS DROPPING INTO THE FORECAST AREA. STILL NOT A LOT OF MOISTURE FORECAST OVERNIGHT SATURDAY...SO PERHAPS A FEW MORE CLOUDS BUT STILL LOOKS LIKE THE DRY FORECAST SHOULD HOLD UP. EARLY EXTENDED RANGE (SUNDAY THROUGH TUESDAY)...IF THE IDEA OF AN RENEWED UPPER LOW OVER NORTHEAST ONTARIO PANS OUT FOR SUNDAY...SOME INTERESTING FORECAST IMPLICATIONS ARISE FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. SPECIFICALLY...MID LEVEL COOLING ASSOCIATED WITH THE AFOREMENTIONED HEIGHT FALLS (500MB TEMPERATURES POSSIBLY DROPPING INTO THE -16C TO -18C RANGE)...WHICH WOULD REALLY STEEPEN UP LAPSE RATES. AT THE SAME TIME...HOWEVER...LOW LEVELS WILL STILL BE RELATIVELY DRY WITHOUT ANY SIGNIFICANT RETURN FLOW. SO THE QUESTION FOR SUNDAY IS WHETHER ENOUGH MOISTURE WILL BE AROUND TO SUPPORT CONVECTION...PARTICULARLY WHERE LAKE BREEZE CONVERGENCE CAN HELP OUT. BEST CHANCE MAY BE ACROSS CENTRAL LOWER COUNTIES AND UP ALONG LAKE HURON SHORELINE...BUT THATS PROBABLY A BIT TOO DETERMINISTIC THIS FAR OUT...ESPECIALLY GIVEN RECENT GUIDANCE TRENDS TOWARD THIS IDEA. FOR NOW WILL KEEP SUNDAY DRY...STILL HAVE TIME TO EVALUATE THIS...BUT WILL THROW IN SOME RAIN CHANCE FOR SUNDAY NIGHT WITH POTENTIAL FOR DEEPER MOISTURE TO ROTATE IN FROM THE NORTH AROUND UPPER LOW. WILL TREND SUNDAY HIGHS DOWN JUST A COUPLE DEGREES IN DEFERENCE TO THE POSSIBLE COOL AIR PUSH SUNDAY MORNING. NO OTHER CHANGES MADE TO EXTENDED GRIDS. JPB && .MARINE.../ISSUED AT 433 AM/ NORTHWEST FLOW COASTAL CONVERGENCE AND SHALLOW OVER WATER INSTABILITY DOING A NUMBER ON WINDS IN THE STRAITS TO PRESQUE ISLE LIGHT NEARSHORE ZONE ON LAKE HURON EARLY THIS MORNING...WITH RECENT GUSTS OVER 30KTS. THIS WILL NECESSITATE A SMALL CRAFT ADVISORY FOR THIS ZONE FOR TODAY...AND MAY EVENTUALLY NEED ONE ON WHITEFISH BAY/ ST. MARYS RIVER AND PERHAPS ALONG THE REMAINING NORTHEAST LOWER NEARSHORE ZONES. GUSTY WINDS WILL DIMINISH LATER TONIGHT AS WEAK HIGH PRESSURE BUILDS INTO THE WESTERN LAKES. SATURDAY WILL LIKELY SEE SOME LAKE BREEZE COMPONENTS DEVELOP ON LAKE MICHIGAN SOUTH OF LITTLE TRAVERSE BAY...AND ON LAKE HURON SOUTH OF THUNDER BAY. LOW LEVEL WINDS WILL PROBABLY BE A BIT TOO STRONG TO SUPPORT LAKE BREEZE COMPONENTS ACROSS NORTHERN NEARSHORE ZONES. JPB && .AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS BROAD/DEEP CYCLONIC FLOW AND AMPLE LOW LEVEL MOISTURE WILL MAINTAIN MVFR CIGS ACROSS NRN LWR MICHIGAN OVERNIGHT THRU EARLY FRIDAY CLOUDS WILL DECREASE FROM WEST TO EAST DURING EARLY FRIDAY AFTERNOON...WITH VFR CONDITIONS FINALLY RETURNING TO ALL OF NRN LWR MICHIGAN BETWEEN 18Z AND 21Z. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ347. LS...NONE. &&
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 510 AM EDT THU JUL 2 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 031100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 510 AM EDT THU JUL 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.